Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 83, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Nov 19, 2006, 12:17 PM EST for 6 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2006, 12:17 PM EST (17:17 UTC)
- Expired
- Nov 19, 2006, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 191717 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1217 PM EST SUN NOV 19 2006 FLZ041-044>047-053-054-058-059-064-141-144-147-192200- /O.NEW.KMLB.FW.W.0083.061119T1717Z-061119T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1217 PM EST SUN NOV 19 2006 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING FOR LONG DURATION OF LOW RELATIVE HUMIDITY. IMMEDIATE COASTAL SECTIONS MAY NOT SEE RED FLAG CONDITIONS AS A SLIGHT ONSHORE COMPONENT MAY DEVELOP AND LIFT RH VALUES ABOVE 35%. HOWEVER...MANY INLAND SECTIONS OF THE COASTAL COUNTIES AND INTERIOR COUNTIES WILL SEE 4 TO 5 HOURS OF CRITICAL RH THIS AFTERNOON. NORTH TO NORTHWEST WINDS WILL BE AROUND 10 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... IN THIS CASE LONG DURATIONS OF LOW RELATIVE HUMIDITY...ARE EITHER OCCURRING NOW...OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 19, 10:45 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 19, 10:45 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1045 AM EST SUN NOV 19 2006 .UPDATE...MORNING CAPE SOUNDING SHOWS DEEP LAYER DRY AIRMASS WITH PWATS LESS THAN A HALF INCH. SO ANOTHER SUNNY AFTN WITH MAX TEMPS AROUND 70 AND A COOL N/NW BREEZE. CURRENT FORECAST DOING FINE. && .MARINE...NO SIG CHANGES WITH THE 1030 CWF UPDATE. NW WINDS 10 KTS NEAR SHORE AND 10-15 KNOTS OFFSHORE. SEAS 3-5 FEET. LATE TONIGHT THE GRADIENT WILL START TO INCREASE A LITTLE AS PRESSURES BEGIN TO LOWER OFF TO OUR EAST. && .FIRE WEATHER...THIS IS THE PRIMARY CONCERN FOR TODAY. DEWPOINTS ARE RUNNING BELOW GFS MOS FORECASTS AND WITH MAX TEMPS A DEGREE OR TWO WARMER THAN YESTERDAY...EXPECT TO SEE MORE LOCATIONS DROP BELOW 35%. CONFIDENCE HAS NOT BEEN HIGH THAT A LARGE AREA WILL SEE LONG DURATION (4 HOURS+) OF SUB-35% RH BUT THIS IS POSSIBLE ESP IF TEMPS WARM JUST A BIT MORE THAN FORECAST. IN THAT CASE...A RED FLAG WARNING MIGHT BE NEEDED THIS AFTERNOON. && .AVIATION...VFR. && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && KELLY
Hazardous weather outlook, Nov 19, 5:00 AM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EST SUN NOV 19 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 192200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 500 AM EST SUN NOV 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A LONG PERIOD EASTERLY SWELL WILL IMPACT THE EAST CENTRAL FLORIDA COAST TODAY...AND WILL CREATE A MODERATE THREAT FOR RIP CURRENTS ALONG THE BEACHES. THE THREAT WILL BE HIGHEST THROUGH EARLY AFTERNOON DURING THE OUTGOING TIDE. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR A FEW HOURS THIS AFTERNOON...CREATING A VERY LOW...BUT DISCERNIBLE...FIRE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN EXTRATROPICAL SURFACE LOW WILL FORM OFF THE COAST OF THE SOUTHEAST UNITED STATES EARLY THIS WEEK...AND IS EXPECTED TO DEVELOP INTO A FULL GALE AS IT MOVES SLOWLY NORTHEASTWARD TO OFF THE MID ATLANTIC COAST ON THANKSGIVING DAY. AS A RESULT...THERE IS POTENTIAL FOR VERY STRONG AND GUSTY WINDS...PRODUCING VERY HAZARDOUS MARINE CONDITIONS...AS WELL AS SOME BEACH EROSION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.